MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-16-40-3D
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: qc-16-40-3d, item: 10, lot no: 230574119 as found condition (condition of returned device): the axium device was returned for analysis within a shipping box and within a sealed plastic biohazard pouch.Damage location details: the pushwire was returned broken at the proximal segment; in addition, the pushwire was found to be bent at 8.7cm, bent at 15.1cm, bent at 28.4cm, bent at ,52.1cm, and bent at 64.3cm from the broken proximal end.The shield and implant coil were both broken off and not retuned.Testing/analysis (including sem reports): no testing was able to be performed as the axium device was returned damaged.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was able to be confirmed, as the axium device was returned damaged and broken.A possible cause for device damage could be that ¿the user advanced the device against resistance¿, which was able to be confirmed as the report notes that the axium device met resistance within the microcatheter at the distal segment.No microcatheter was returned for further assessment.The only detail provided was that the microcatheter was a non-medtronic device; therefore, compatibility was unable to be determined.A few possible causes for ¿coil resistance/stuck in catheter¿ are but not limited to damage or kink to pushwire, tortuous anatomy, and incompatible catheter; however, the root cause of ¿coil resistance/stuck in catheter¿ was unable to be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for a saccular, unruptured left ophthalmic artery aneurysm with a max diameter of 5.4 mm and a 4.2 mm neck diameter.It was noted that the patient's blood flow was normal and vessel tortuosity was minimal.It was reported that during the process of pushing the axium coil, the surgeon encountered resistance and could not push the coil and stuck in the distal section of the catheter.As a result, they withdrew the coil and just replaced it with another coil, and it pushed out normally.The catheter and the coil were not damaged.It was noted that the resistance was in the distal section of the catheter.The coil came out of the introducer sheath smoothly.Continuous saline flush was administered and maintained as indicated in the ifu.The catheter was not a medtronic product.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22923257
Report Number9617601-2025-01233
Device Sequence Number15743682
Product Code KRD
UDI-Device Identifier00847536037991
UDI-Public(01)00847536037991(17)280210(10)230574119
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-16-40-3D
Device Catalogue NumberQC-16-40-3D
Device Lot Number230574119
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2025
Initial Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient Weight72 KG